Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 3, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Feb 25, 2017, 5:33 PM EST for Ulster County, New York. It was in force for 48 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2017, 5:33 PM EST (22:33 UTC)
- Expired
- Feb 25, 2017, 6:21 PM EST
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ulster County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 5:45 PM EST | TSTM WND DMG | 1 N Lyonsville, NY | TREE DOWN BUCK ROAD BETWEEN CHERRYHILL ROAD AND MILL ROAD |
| Feb 25, 5:45 PM EST | TSTM WND DMG | Lyonsville, NY | TREE DOWN ON BONE HOLLOW ROAD BETWEEN WHITEFIELD ROAD AND SMITH LANE. |
| Feb 25, 5:48 PM EST | TSTM WND GST 76 | 1 Sse Galeville, NY | RECORDED 76MPH WIND GUST FROM A PRIVATE WEATHER STATION |
| Feb 25, 5:51 PM EST | TSTM WND DMG | Flint, NY | TREE DOWN ON PLAINS ROAD AT NEW HURLEY ROAD. |
| Feb 25, 5:57 PM EST | TSTM WND DMG | 1 E Kripplebush, NY | TREE DOWN ON PINE BUSH ROAD BETWEEN BUCK ROAD AND COUNTY ROUTE 2. |
| Feb 25, 5:57 PM EST | TSTM WND DMG | Bruceville, NY | TREE DOWN 26 FAIRVIEW AVENUE BETWEEN LUCAS AVENUE AND THE DEAD END. |
| Feb 25, 5:57 PM EST | TSTM WND DMG | Stone Ridge, NY | TREE DOWN ON LEGGET ROAD 500 FEET FROM INTERSECTION WITH STATE ROUTE 209 |
| Feb 25, 5:58 PM EST | TSTM WND DMG | 1 Sw Rosendale, NY | 8HR ROAD CLOSURE - DOWNED TREE WITH POLES AND WIRES |
| Feb 25, 6:02 PM EST | TSTM WND DMG | 1 Sw Esopus, NY | TREE DOWN ON OLD POST ROAD AT SWARTERKILL ROAD |
| Feb 25, 6:04 PM EST | TSTM WND DMG | 1 Ssw Wilbur, NY | DOWNED TREE ON NEW SALEM ROAD BETWEEN CALLAHANS AND TOOLEY DRIVE BLOCKED ONE LANE. |
| Feb 25, 6:04 PM EST | TSTM WND DMG | 2 Ene Union Center, NY | TREE DOWN ON SOUTHERN PORTION OF RIVER ROAD CLOSED ONE LANE. |
| Feb 25, 6:04 PM EST | TSTM WND DMG | 2 Ene Union Center, NY | TREE ON SOUTHERN PORTION OF RIVER ROAD CLOSED ONE LANE. |
| Feb 25, 6:04 PM EST | TSTM WND DMG | Port Ewen, NY | CONNELLY ROAD CLOSED BETWEEN ROUTE 9W AND MILLBROOK DRIVE |
| Feb 25, 6:04 PM EST | TSTM WND DMG | Port Ewen, NY | CONNELLY ROAD CLOSED BETWEN ROUTE 9W AND MILLBROOK DRIVE DUE TO DOWNED TREE. |
| Feb 25, 6:04 PM EST | TSTM WND DMG | Port Ewen, NY | |
| Feb 25, 6:05 PM EST | TSTM WND DMG | Hickorybush, NY | TREES... WIRES AND POLES DOWN NY- 32 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 2:46 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WUUS51 KALY 252233
SVRALY
NYC111-252345-
/O.NEW.KALY.SV.W.0003.170225T2233Z-170225T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
533 PM EST SAT FEB 25 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Ulster County in east central New York...
* Until 645 PM EST
* At 532 PM EST, a severe thunderstorm was located near Phillipsport,
or near Ellenville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Ellenville around 540 PM EST.
Napanoch around 545 PM EST.
Kerhonkson around 550 PM EST.
New Paltz and Olivebridge around 600 PM EST.
Tillson and High Falls around 605 PM EST.
Hurley around 610 PM EST.
Port Ewen around 615 PM EST.
Kingston and Lake Katrine around 620 PM EST.
Other locations impacted by this severe thunderstorm include
Cherrytown, Tuckers Corner, Rolling Meadows, Maple Hill, Glenford,
Atwood, Sweet Meadows, Pacama, Brodhead and Hillside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4160 7407 4160 7409 4162 7413 4158 7413
4160 7425 4163 7425 4163 7426 4159 7436
4165 7440 4174 7457 4187 7445 4188 7447
4211 7392 4192 7396 4187 7394 4159 7396
4158 7405
TIME...MOT...LOC 2232Z 235DEG 36KT 4168 7448
HAIL...0.75IN
WIND...60MPH
$$
BGM2 follow-up statements
262
WWUS51 KALY 252304
SVSALY
Severe Weather Statement
National Weather Service Albany NY
604 PM EST SAT FEB 25 2017
NYC111-252345-
/O.CON.KALY.SV.W.0003.000000T0000Z-170225T2345Z/
Ulster NY-
604 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR SOUTHEASTERN ULSTER COUNTY...
At 603 PM EST, severe thunderstorms were located along a line
extending from near West Hurley to near Hyde Park to near Wappingers
Falls, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eastern Ulster County toward the Hudson River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4160 7407 4160 7409 4162 7413 4167 7413
4171 7414 4184 7417 4199 7418 4211 7392
4192 7396 4187 7394 4159 7396 4158 7405
TIME...MOT...LOC 2303Z 234DEG 56KT 4200 7407 4181 7394 4163 7392
HAIL...0.75IN
WIND...60MPH
$$
BGM985
WWUS51 KALY 252321
SVSALY
Severe Weather Statement
National Weather Service Albany NY
621 PM EST SAT FEB 25 2017
NYC111-252330-
/O.CAN.KALY.SV.W.0003.000000T0000Z-170225T2345Z/
Ulster NY-
621 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 PM EST for
east central New York.
LAT...LON 4160 7407 4160 7409 4162 7413 4167 7413
4171 7414 4184 7417 4199 7418 4211 7392
4192 7396 4187 7394 4159 7396 4158 7405
TIME...MOT...LOC 2318Z 235DEG 36KT 4209 7390 4190 7377 4172 7375
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 4:17 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 25, 4:17 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Albany NY
417 PM EST Sat Feb 25 2017
.SYNOPSIS...
A strong cold front will bring heavy rain showers, scattered
thunderstorms and gusty winds to the region through this
evening. Much colder air will filter into the area with some
light accumulating snowfall especially over the higher terrain
tonight, as blustery and cold conditions finish the weekend with
temperatures more typical of late February.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A Flood Watch remains in effect for the western Mohawk Valley,
the upper Hudson, the southern Adirondacks, Lake George Saratoga
region and southern Vermont from today through Sunday. See
the Hydrology section for details...
Severe Thunderstorm Watch 40 is in effect until 9 PM for the
entire forecast area except Herkimer and Hamilton Counties...
The cold front is merging with the pre frontal convection and
with the enhanced instability over our region, the line of
storms will march eastward with scattered damaging winds and
possibly some hail. An elevated mixed layer and associated extra
instability will strengthen updrafts, supporting scattered
severe thunderstorms as strong low level winds and enhanced
downdrafts produce some damaging winds.
Rainfall has been locally heavy in the storms and there are
still concerns about the combined heavy rain and snow melt. The
flood watch remains in effect and will be watching trends in
river levels closely.
The temperature gradient along the front is impressive as
temperatures fall quickly to the upper 30s and lower 40s once
the storms exit. Trailing precipitation behind the front may be
showing hints of expanding westward as upper dynamics and some
lake moisture interact. As cold advection deepens through
tonight, the trailing precipitation should change to snow
showers and higher elevations from the southern Adirondacks
through the southern Green Mountains and northern Berkshires
could see an inch or two of snow before daybreak. Everywhere
else will see scattered snow showers with dustings at the most.
Lows tonight in the 30s but 20s in higher elevations.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Deep cold advection Sunday with lake effect snow showers
extending into the western Mohawk Valley, southern Adirondacks
and Schoharie Valley. Northwest winds will be quite gusty but
indications are that wind gusts most likely below advisory
criteria but this will be reevaluated tonight with new guidance
and trends in data. Highs Sunday in the near 40 to mid 40s but
lower 30s northern areas.
Flat upper ridging builds into our region Monday and boundary
layer temperatures are expected to warm. A small piece of upper
energy tracks just south of our region but very little moisture
to work with. Boundary layer flow turns to southwest and
downslope, also suggesting any light precipitation should have
some low level dry air to overcome, again limiting chances for
precipitation. Intervals of clouds and sun along with
downsloping, occasionally gusty winds should help temperatures
reach the lower 50s. Some 40s expected in northern areas and mid
50s southern areas.
Another upper impulse with stronger warm advection affects our
region Tuesday with at least scattered showers. More clouds and
better coverage of showers will prevent surface temperatures
from warming as much as they could with the boundary layer
temperatures warming as much as is expected. Highs Tuesday in
the 40s to lower 50s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
An active weather pattern with large temperature fluctuations is
expected through the long term period, with temperatures trending to
below to potentially well below normal by next weekend.
For Tuesday night-Wednesday night, a frontal zone with multiple
waves of low pressure is expected to approach from the Great Lakes
region. An initial surge of warm advection should bring some
precipitation to the region Tuesday night, and could start as snow
or a wintry mix across at least northern areas, if not slightly
further south, before changing to plain rain by Wednesday morning.
A stronger low is expected to develop along this front and track
into the Great Lakes region later Wednesday into Wednesday night.
Expect additional periods of rain and drizzle during this time.
Depending on the ultimate strength and track of this low, there
could even be some embedded convection with the system's cold front
sometime Wed night.
The low should strengthen and track into southeast Canada Thursday.
Again, depending on its ultimate strength, strong winds may buffet
the region Thursday, perhaps well reaching advisory levels for some
areas.
Another weaker system is expected to track south of the region
Friday, possibly bringing some light snow or snow showers to at
least southern areas.
Temperatures will be above normal through at least Wednesday night,
with highs in the 40s and 50s, and lows mainly in the upper 30s to
mid 40s, although some lower 30s are possible Tuesday evening across
northern areas before rising through the night.
For Thursday-Friday, more seasonable temperatures are expected, with
highs mainly in the 30s and 40s Thursday, and 20s to mid 30s Friday.
Temps may actually fall through the day on Thursday.
By next Saturday, even colder air is expected to spread into the
region. Expect highs in the teens and 20s, except possibly for some
lower 30s across the mid Hudson Valley, with overnight lows mainly
in the single digits and teens. Brisk winds could lead to wind
chills dropping into the -10 to -20 range across the southern
Adirondacks.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR/MVFR conditions in place early this afternoon with some
stratus clouds in the 2500-3500 ft AGL layer in a warm sector
ahead of a cold front. The cold front was positioned over west-
central NY as of 1230 PM. This strong cold front will push
eastward across the region this evening. Just ahead of and along
the front, a solid line of rain showers with embedded
thunderstorms will cross the terminals from west to east between
22Z and 01Z this evening. Will mention prevailing IFR conditions
with moderate rain, with a tempo group for +TSRA and gusty winds
of 35-40 kt with the expected line of storms.
Some precipitation will linger after the cold front pushes
through, with cold air quickly moving in. This will allow for a
possible period of rain changing to snow for an hour or two
before ending between 02Z-03Z. Will mention rain/snow mix for
now in the KALB/KPSF/KGFL TAFs, with more precise precip type
transitions with the subsequent TAF issuance. VFR conditions
should return by around 04Z-05Z.
Winds will be southerly around 15-20 kt with gusts up to 30 kt
this afternoon ahead of the cold front. Winds will shift to the
west-northwest behind the cold front. Wind speeds/gusts will
increase shortly after sunrise Sunday.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Breezy NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SHSN.
Tuesday: Moderate Operational Impact. Chance of SHRA...SHSN.
Tuesday Night: Moderate Operational Impact. Chance of RA.
Wednesday: High Operational Impact. Likely SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Moderate Operational Impact. Windy With Gusts To 31.0 Chance of SHRA...SHSN.
&&
.HYDROLOGY...
Flood Watch in effect for the western Mohawk Valley, the upper
Hudson, the southern Adirondacks, Lake George Saratoga region and
southern Vermont from today through Sunday. Runoff will result
from a combination of snow melt over the past couple days and
heavy rainfall this afternoon into this evening.
At this time minor flooding of some main stem rivers is expected,
including the upper Mohawk, smaller rivers/streams in areas with
significant snow depth in the southern Adirondacks and southern
Green Mountains of Vermont, and possibly even portions of the upper
Hudson basin. There remains the potential for flooding for areas
south of the watch, but confidence is much lower with less
rainfall and snowmelt expected. So will continue to mention
the threat in the HWO for possible expansion of the watch if
conditions warrant.
A quick moving, strong cold front is expected to bring a period
of moderate to heavy rainfall through this evening. Total
rainfall forecast of around a half an inch to around 1.25 inches
is forecast through tonight, with the lowest amounts in the
Mid Hudson Valley and Northwest Connecticut, and the highest
amounts over the western/southern Adirondacks. The time frame
for greatest potential for flooding is during and after the cold
front passage due to heavy rain/snow melt combination and
subsequent runoff. The precipitation will change to snow quickly
behind the front especially over the mountains, which will slow
down the run-off tonight.
Drier and colder air will filter in behind the cold front for
Sunday, with some lake effect snow possible across the western
Adirondacks and western Mohawk Valley. Strong west to northwest
winds of 15 to 25 mph with strong gusts will also slow down the
runoff later in the weekend.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.CLIMATE...
Daily record high temperatures set again at Albany with 70
degrees, and Glens Falls reached their daily and monthly records
today with 70 degrees.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch through Sunday evening for NYZ032-033-038>043-
082>084.
MA...None.
VT...Flood Watch through Sunday evening for VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...JPV
HYDROLOGY...NAS
CLIMATE...Hazardous weather outlook, Feb 25, 4:34 PM EST, 59 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 434 PM EST Sat Feb 25 2017 NYZ032-033-038-261200- Northern Herkimer-Hamilton-Southern Herkimer- 434 PM EST Sat Feb 25 2017 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Herkimer and Hamilton Counties. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. The potential for post frontal gusty winds continues Sunday. Wind Advisory headlines may eventually be needed in time, if confidence increases. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send any reports of flooding to the National Weather Service. CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-261200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 434 PM EST Sat Feb 25 2017 ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for The Schoharie Valley, Eastern Catskills, mid Hudson Valley, Taconics, Capital District, northwestern Connecticut and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The potential for post frontal gusty winds continues Sunday. Wind Advisory headlines may eventually be needed in time, if confidence increases. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send any reports of flooding, hail or wind damage to the National Weather Service. NYZ039>043-082>084-VTZ013-261200- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Northern Fulton-Southeast Warren- Southern Washington-Bennington- 434 PM EST Sat Feb 25 2017 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for the central Mohawk Valley, Lake George Saratoga region and Bennington County Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. The potential for post frontal gusty winds continues Sunday. Wind Advisory headlines may eventually be needed in time, if confidence increases. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send any reports of flooding, hail or wind damage to the National Weather Service. VTZ014-015-261200- Western Windham-Eastern Windham- 434 PM EST Sat Feb 25 2017 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Windham County Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a Slight Risk of severe thunderstorms ahead of a strong cold front this afternoon into early this evening. The main threat from the potential severe thunderstorms will be damaging winds of 58 mph or greater. The thunderstorms are expected to move quickly from west to east at 40 to 45 mph. Locally heavy downpours are also possible with the thunderstorms .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. The potential for post frontal gusty winds continues late Saturday night into Sunday. Wind Advisory headlines may eventually be needed in time, if confidence increases. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send any reports of flooding, hail or wind damage to the National Weather Service.
In the hours before
Local storm report, Feb 25, 4:47 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 1 NE SMITHS CORNERS 43.07N 74.37W
02/25/2017 FULTON NY 911 CALL CENTER
TREE DOWN ON WIRES.
&&
EVENT NUMBER ALY1702295
CSLocal storm report, Feb 25, 4:50 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 2 W PERTH 43.01N 74.22W
02/25/2017 FULTON NY 911 CALL CENTER
TREES DOWN ON WIRES.
&&
EVENT NUMBER ALY1702296
CSSpecial weather statement, Feb 25, 5:03 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
503 PM EST SAT FEB 25 2017
NYZ047>052-058-059-252230-
Eastern Albany-Eastern Schenectady-Eastern Greene-Western
Greene-Schoharie-Western Schenectady-Southern Saratoga-Western
Albany-
503 PM EST SAT FEB 25 2017
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN SCHENECTADY...ALBANY...
NORTHWESTERN GREENE...SOUTHERN SARATOGA AND SOUTHEASTERN SCHOHARIE
COUNTIES...
At 503 PM EST, radar indicated showers were located along a line
extending from near Duanesburg to near Gilboa. Movement was east at
40 mph.
Winds in excess of 40 mph are possible along the leading edge of
these showers.
These showers will be near...
Scotia, Duanesburg and Altamont around 510 PM EST.
Albany, Schenectady, Rotterdam, Guilderland, Niskayuna and East
Glenville around 515 PM EST.
Colonie and Windham around 520 PM EST.
Preston Hollow and Preston-Potter Hollow around 525 PM EST.
Westerlo around 530 PM EST.
LAT...LON 4281 7415 4286 7369 4233 7406 4232 7445
4235 7443 4240 7455
TIME...MOT...LOC 2203Z 255DEG 34KT 4277 7405 4240 7448
JPVSpecial weather statement, Feb 25, 5:07 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
507 PM EST SAT FEB 25 2017
NYZ063-252315-
Western Ulster-
507 PM EST SAT FEB 25 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ULSTER COUNTY...
At 507 PM EST, a strong thunderstorm was located near Hartwood, or 7
miles southwest of Monticello, moving northeast at 45 mph.
Winds in excess of 45 mph are possible with this storm.
This storm will be near...
Ellenville and Napanoch around 540 PM EST.
Kerhonkson around 545 PM EST.
Other locations impacted by this storm include Port Ben, Cherrytown,
Samsonville, Palentown, Sundown, Liebhardt, Fantinekill, Dairyland,
Granite and Cragsmoor.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4174 7457 4188 7445 4202 7478 4210 7460
4187 7417 4182 7419 4165 7441
TIME...MOT...LOC 2207Z 225DEG 37KT 4156 7477
JPVSpecial weather statement, Feb 25, 5:21 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
521 PM EST SAT FEB 25 2017
NYZ041>043-050-053-054-083-084-252245-
Western Rensselaer-Northern Washington-Eastern Rensselaer-Southern
Washington-Southeast Warren-Southern Saratoga-Northern
Saratoga-Northern Warren-
521 PM EST SAT FEB 25 2017
...A LINE OF SHOWERS WILL AFFECT EASTERN WARREN...EASTERN SARATOGA...
WASHINGTON AND NORTHEASTERN RENSSELAER COUNTIES...
At 520 PM EST, radar indicated showers were located along a line
extending from near Huletts Landing to near Fort Edward to Scotia.
Movement was northeast at 55 mph.
Winds in excess of 45 mph are possible along the leading edge of
these showers.
These showers will be near...
Hudson Falls, Whitehall, Fort Edward and Huletts Landing around
525 PM EST.
Hague around 530 PM EST.
Mechanicville, Ballston Spa and Hartford around 535 PM EST.
Granville around 540 PM EST.
Greenwich around 545 PM EST.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4362 7337 4363 7330 4358 7330
4356 7326 4353 7324 4327 7326 4288 7333
4284 7388 4285 7390 4288 7390 4376 7360
4380 7353 4381 7338
TIME...MOT...LOC 2220Z 228DEG 50KT 4359 7353 4322 7355 4283 7394
JPVSpecial weather statement, Feb 25, 5:23 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
523 PM EST SAT FEB 25 2017
NYZ058-063-252315-
Western Ulster-Western Greene-
523 PM EST SAT FEB 25 2017
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN ULSTER AND SOUTHWESTERN
GREENE COUNTIES...
At 522 PM EST, radar indicated showers were located along a line
extending from near Prattsville to Grahamsville. Movement was
northeast at 35 mph.
Winds in excess of 45 mph are possible along the leading edge of
these showers.
These showers will be near...
Windham around 530 PM EST.
West Shokan and Woodland Valley Campground around 550 PM EST.
Mount Tremper and Phoenicia around 555 PM EST.
Kenneth L Wilson Campground and Lanesville around 600 PM EST.
Woodstock around 605 PM EST.
LAT...LON 4202 7476 4212 7456 4215 7453 4214 7450
4217 7445 4220 7454 4232 7444 4233 7403
4231 7403 4195 7418 4190 7451 4201 7477
TIME...MOT...LOC 2222Z 234DEG 32KT 4232 7435 4186 7456
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:59 PM EST | Special Weather Statement | ALY | Herkimer | 31 min |
| Feb 25, 1:37 PM EST | Special Weather Statement | ALY | Herkimer | 38 min |
| Feb 25, 2:12 PM EST | Special Weather Statement | ALY | Fulton | 33 min |
| Feb 25, 2:16 PM EST | Special Weather Statement | ALY | Hamilton, Herkimer | 29 min |
| Feb 25, 2:47 PM EST | Special Weather Statement | ALY | Hamilton | 43 min |
| Feb 25, 3:09 PM EST | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 3 hr |
| Feb 25, 3:13 PM EST | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 62 min |
| Feb 25, 3:46 PM EST | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga | 59 min |
| Feb 25, 4:10 PM EST | Special Weather Statement | ALY | Montgomery | 35 min |
| Feb 25, 4:20 PM EST | Special Weather Statement | ALY | Schoharie | 40 min |
| Feb 25, 4:42 PM EST | Special Weather Statement | ALY | Saratoga, Schenectady, Washington | 33 min |
| Feb 25, 5:03 PM EST | Special Weather Statement | ALY | Albany, Schenectady | 27 min |
| Feb 25, 5:07 PM EST | Special Weather Statement | ALY | Ulster | 68 min |
| Feb 25, 5:21 PM EST | Special Weather Statement | ALY | Washington | 24 min |
| Feb 25, 5:23 PM EST | Special Weather Statement | ALY | Greene, Ulster | 52 min |
| Feb 25, 5:34 PM EST | Special Weather Statement | ALY | Albany | 41 min |
| Feb 25, 5:49 PM EST | Special Weather Statement | ALY | Washington | 41 min |
| Feb 25, 5:54 PM EST | Severe Thunderstorm Warning | ALY | Dutchess | 45 min |
| Feb 25, 6:08 PM EST | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 67 min |
| Feb 25, 6:18 PM EST | Areal Flood Warning | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Feb 25, 6:38 PM EST | Special Weather Statement | ALY | Rensselaer | 52 min |
| Feb 25, 6:40 PM EST | River Flood Warning | ALY | Herkimer | 14 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.